Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Jacksonville, FL

June 20, 2018Wayne County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jun 20, 2018, 3:21 PM EDT for Wayne County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2018, 3:21 PM EDT (19:21 UTC)
Expired
Jun 20, 2018, 4:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Wayne County, GA

The radar

The Jacksonville radar (KJAX), 100 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1714 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

728 
WWUS82 KJAX 201921
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT WED JUN 20 2018
 
GAZ136-152-153-202000-
Inland Glynn GA-Brantley GA-Wayne GA-
321 PM EDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...NORTHEASTERN
BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES UNTIL 400 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Thalmann, or 11 miles south of Gardi, moving
southeast at 10 mph.

Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph 
can be expected along with possible minor damage.

Locations impacted include...
Everett, Thalmann and Mount Pleasant. 

LAT...LON 3122 8168 3138 8192 3149 8182 3145 8162
      3144 8161 3143 8161 3141 8159
TIME...MOT...LOC 1920Z 295DEG 8KT 3138 8177 

$$

PETERSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 8:31 AM EDT, 6 hours 50 minutes earlier.

Area forecast discussion, Jun 20, 8:31 AM EDT, 6 hours 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
831 AM EDT Wed Jun 20 2018

.Near Term.../Today/...

The region will be between high pressure to the Southeast and a
trough to the North Today. Diurnal instability will lead to
convective activity. With a prevailing Southwesterly
flow the West coast sea breeze will push convection toward the east
central portion of the region this afternoon, where it will meet
with the east coast sea breeze. So, the greatest chances for
convection will be this afternoon over inland NE FL.

Temperatures will moderate into the lower to middle 90s, away from
the immediate coast where readings will be a little cooler.

&&

.Aviation.../12z TAF period/...

Convection is expected to expand in coverage through the
afternoon hours, then dissipate during the evening hours.
Restrictions in and near storms will be possible along with gusty
winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  95  75  94  75 /  50  20  30  20
SSI  91  78  92  78 /  20  20  30  20
JAX  93  76  94  75 /  40  20  40  30
SGJ  92  75  91  75 /  50  30  40  30
GNV  91  74  91  75 /  60  30  40  20
OCF  91  74  91  75 /  60  30  30  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 20, 2:42 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
242 PM EDT WED JUN 20 2018

FLZ023>025-031-032-201930-
Inland Duval FL-Baker FL-Inland Nassau FL-Bradford FL-Clay FL-
242 PM EDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER...NORTHWESTERN CLAY AND
SOUTHWESTERN DUVAL COUNTIES UNTIL 330 PM EDT...

At 242 PM EDT, Doppler radar was tracking a strong thunderstorm over
Maxville, or 13 miles northwest of Middleburg, moving southeast at
10 mph.

Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.

Locations impacted include...
Macclenny, Maxville and Baldwin.

LAT...LON 3028 8215 3033 8200 3014 8184 3004 8202
TIME...MOT...LOC 1842Z 328DEG 16KT 3022 8201

PETERSON
Special weather statement, Jun 20, 2:45 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
245 PM EDT WED JUN 20 2018

FLZ022-023-GAZ150-162>164-201930-
Columbia FL-Baker FL-Ware GA-Clinch GA-Echols GA-Charlton GA-
245 PM EDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...NORTHEASTERN
COLUMBIA...SOUTHEASTERN ECHOLS...SOUTHEASTERN WARE...SOUTHEASTERN
CLINCH AND CENTRAL CHARLTON COUNTIES UNTIL 330 PM EDT...

At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fargo, moving southeast at 10 mph.

Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.

Locations impacted include...
Stephen Foster State Park.

LAT...LON 3057 8272 3058 8270 3087 8229 3060 8209
      3032 8247 3054 8272 3055 8272 3056 8273
TIME...MOT...LOC 1844Z 322DEG 12KT 3063 8248

PETERSON
Special weather statement, Jun 20, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT WED JUN 20 2018

GAZ136-152-153-202000-
Inland Glynn GA-Brantley GA-Wayne GA-
321 PM EDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...NORTHEASTERN
BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES UNTIL 400 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Thalmann, or 11 miles south of Gardi, moving
southeast at 10 mph.

Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.

Locations impacted include...
Everett, Thalmann and Mount Pleasant.

LAT...LON 3122 8168 3138 8192 3149 8182 3145 8162
      3144 8161 3143 8161 3141 8159
TIME...MOT...LOC 1920Z 295DEG 8KT 3138 8177

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:42 PM EDTSpecial Weather StatementJAXClay48 min
Jun 20, 2:45 PM EDTSpecial Weather StatementJAXBaker45 min
Jun 20, 3:30 PM EDTSpecial Weather StatementJAXDuval45 min
Jun 20, 3:33 PM EDTSpecial Weather StatementJAXBradford, Clay42 min
Jun 20, 3:39 PM EDTSpecial Weather StatementJAXMarion51 min
Jun 20, 3:58 PM EDTSpecial Weather StatementJAXDuval47 min
Jun 20, 4:01 PM EDTSpecial Weather StatementJAXBaker, Union44 min
Jun 20, 4:10 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Union50 min
Jun 20, 4:44 PM EDTSpecial Weather StatementJAXPutnam46 min
Jun 20, 4:47 PM EDTSpecial Weather StatementJAXColumbia43 min
Jun 20, 5:17 PM EDTSevere Thunderstorm WarningJAXNassau28 min
Jun 20, 6:02 PM EDTSpecial Weather StatementJAXFlagler43 min
Jun 20, 6:15 PM EDTSpecial Weather StatementJAXHamilton45 min
Jun 20, 7:08 PM EDTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee52 min
Jun 20, 7:26 PM EDTSevere Thunderstorm WarningJAXSuwannee49 min
Jun 20, 3:22 PM EDTSpecial Weather StatementJAXBrantley38 min
Jun 20, 4:29 PM EDTSpecial Weather StatementJAXCamden46 min
Jun 20, 4:39 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn51 min
Jun 20, 5:35 PM EDTSpecial Weather StatementJAXWayne40 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.